MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43869
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: lead tech.Pma/510k # k171275.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a thoracentesis procedure the micropuncture transitionless access set was unable to advance a wire, causing separation.The physician then felt resistance when they attempted to withdraw the wire and the tip broke off.It is unknown how far the wire had been advanced before it was withdrawn.The physician reported that the tip of the wire broke off in the pleural space, but does not believe it presents any danger to the patient.It is currently unknown how the procedure was completed, but the sales representative believes it was completed using another similar device.A cook sales representative spoke with the physician who stated they were planning to discharge the patient in a few days.It was reported that the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.B5: corrected/additional information regarding the event.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information not included in original report: the user experienced resistance on both insertion and removal of the device.No kinking of the device was noted.The wire was reportedly manipulated and/or removed through the entry needle.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: it was reported that during a thoracentesis procedure the micropuncture transition less access set was unable to advance a wire, causing separation.The physician then felt resistance when they attempted to withdraw the wire and the tip broke off.The wire was reportedly manipulated and/or removed through the entry needle.It is unknown how far the wire had been advanced before it was withdrawn.The physician reported that the tip of the wire broke off in the pleural space but does not believe it presents any danger to the patient.It is currently unknown how the procedure was completed, but the sales representative believes it was completed using another similar device.A cook sales representative spoke with the physician who stated they were planning to discharge the patient in a few days.It was reported that the patient did not experience any other adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications and quality control procedures of the device were conducted during the investigation.The complaint device was not returned.Therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions, specifications, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product is packaged with instructions for use, which state, ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ based on the information available, investigation has concluded that the most likely cause for this event was the withdrawal of the wire guide through the entry needle, contrary to the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9495389
Report Number1820334-2019-03152
Device Sequence Number19136476
Product Code DYB
UDI-Device Identifier00827002438699
UDI-Public(01)00827002438699(17)221009(10)10071913
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model NumberG43869
Device Catalogue NumberMPIS-501-U-SST
Device Lot Number10071913
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
06/17/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/10/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;